MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LINER LIPPED 40MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LINER LIPPED 40MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 132-40-53
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377)
Date of Event 09/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The 76 y/o male patient presented to the surgeon's office complaining of right hip squeaking.The patient underwent a posterior primary tha originally on (b)(6) 2017.Recent x-rays were taken in late (b)(6) 2022.X-rays showed significant polyethylene wear, osteolysis, and osteophytes around the cup.The patient's original implants are: 8mm alteon ha standard no collar stem, 56mm integrip cluster cup 56mm, g3, alteon 6.5mm screws 30mm, 40mm, novation gxl liner lipped 40mm, g3, and a biolox delta femoral head 40mm +3.5mm.The original approach was posterior.The novation gxl liner serial number was run through the recall search and did come back as a poly that is affected in the current exactech poly recall.Recall information was given to the surgeon's office and to the patient.The patient was scheduled for a revision tha possible headliner swap for the implants in question for the reasons stated above.Revision tha surgery was scheduled for (b)(6) 2022.Posterior approach was used for the revision surgery.The surgeon dissected down to the implants and saw poly debris and metallosis around the implants and tissues.The femoral head was removed using a tamp.The acetabulum was exposed, and the polyethylene was shown to be severely worn, cracked/broken, and in pieces.The surgeon removed the gxl poly in pieces and irrigated the acetabular component well.There was significant osteolysis and bone loss behind the cup implant.The surgeon removed the acetabular screws and used a tamp to test the cup.The cup implant was well fixed.Cup implants were not requested from exactech for this case.The surgeon kept the original 56mm integrip cup, used bone graft and packed it behind, in, and around the cup and then used djo 6.5mm screws x 2 to replace into the holes.The surgeon then requested the same style liner, but in the new xle - 40mm id extended coverage lipped vitamin e liner, which was impacted/implanted into the cup.It was checked with a long hemostat to check that it was locked in.A 40mm +3.5mm head trail was used and the hip was taken through rom.The surgeon was satisfied with the results and requested those implants be opened.A +3.5mm sleeve and 40mm biolox delta femoral head was opened and implanted.The leg was relocated and a final rom was performed.The surgeon was satisfied, the patient was closed and left the or stable.The original implants removed from the patient were asked to be saved to return to corporate exacetech for examination.
 
Additional Manufacturer Narrative
Pending evaluation.Concomitant device(s): 170-40-03, 2599152 - biolox delta femoral head 40mm 0d, +3.5mm.180-65-30, 5029263 - alteon 6.5mm screw, 30mm.180-65-40, 4771229 - alteon 6.5mm screw, 40mm.101-05-30, 4994922 - 3.2mm drill bit30mm 1pk.186-01-56, 5036751 - integrip cc, cluster 56mm,g3.190-20-08, 4964087 - alt ha s noclr std sz 8.
 
Additional Manufacturer Narrative
(h3) based on the available information, the most likely cause for the revision/monitoring reported is early prosthesis wear/osteolysis.The prosthesis wear/osteolysis was able to be confirmed from the provided radiograph/explanted devices.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: g3/g4, h6.The following sections were corrected: h6.Mdr section codes updated/corrected: a, b, c, d, e, g.The most likely underlying cause for the revision reported is prosthesis wear and fracture and a combination of risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).Both failure modes were confirmed from the reported radiographs and images provided.In addition, although metallosis was observed on the femoral head, the allegations of wear of the acetabular cup could not be confirmed from the provided images, and the device was not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LINER LIPPED 40MM ID, GROUP 3 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15494165
Report Number1038671-2022-01173
Device Sequence Number19312487
Product Code JDI
UDI-Device Identifier10885862207043
UDI-Public10885862207043
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2018
Device Model Number132-40-53
Device Catalogue Number132-40-53
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer01/25/2023
03/05/2025
Initial Report FDA Received Date09/27/2022
Supplement Report FDA Received Date02/07/2023
03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1732-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale